MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA MAXZERO; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA MAXZERO; PERIPHERAL IV CATHETERS
Catalog Number 383559
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 04/25/2026
Type of Reportable Event Malfunction
Event or Problem Description
When did the incident occur? during use blood flowed from the septum when the mandrel was removed it was reported that after the nurse inserted the catheter and removed the guidewire; blood began flowing from the septum and wouldn't stop.We had to remove the catheter.Material failure observed on (b)(6) 2026 on a nexiva 18g catheter during insertion in a patient with precarious venous capital.Procedure: slight mobilization of the canula before insertion of the kt (to check that it is working properly and to unstick the needle from the silicone which allows it to be cleaned on removal).Insertion of the flexible catheter into the extension of the canula removal of tourniquet.Removal of the canula with the safety system continuous bleeding at the base of the wings.In the end: the catheter had to be removed, and one of the patient's few accessible veins was damaged.
 
Additional Manufacturer Narrative
G.4.K183399; k243403 h.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
The complaint of a leak at the septum could not be confirmed from the four photographs that were provided for investigation.The photos showed an 18g nexiva device during a simulated insertion with the needle and catheter inserted through what appeared to be the top web of the unit package.The device shown in the photographs showed no evidence of use (e.G., no blood residue or fluid present within the extension tubing, catheter hub, or near the septum).Customer-applied markings (red and black pen marks) are present on the photographs to indicate the alleged fluid path, including filling of the extension tubing and leakage at the septum; however, the reported condition of blood leaking from the septum was not directly observable in the images.No visible damage, deformation, or abnormalities were identified at the septum, catheter hub, or associated components.The device configuration shown (including separation of components and positioning outside of typical use conditions) suggests a staged or simulated setup.It cannot be confirmed that the device shown represents the actual affected unit.The affected unit was not returned for physical evaluation.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.
 
Event or Problem Description
No new information.

Brand Name
NEXIVA MAXZERO
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key25201463
Report Number1710034-2026-00530
Device Sequence Number18650889
Product Code FOZ
UDI-Device Identifier00382903835591
UDI-Public(01)00382903835591
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383559
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2026
Supplement Date Received by Manufacturer05/18/2026
Initial Report FDA Received Date05/18/2026
Supplement Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown